Oklahoma, 2007

Flash Flooding and Damaging Wind in Oklahoma, March 30 to 31, 2007

March 30 to 31, 2007 · NWS OUN · 13 events in 7 counties and zones

Another in a series of upper level disturbances moved toward the southern plains during the afternoon of the 30th. Warm and moist air east of a stationary front made for an unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Another in a series of upper level disturbances moved toward the southern plains during the afternoon of the 30th. Warm and moist air east of a stationary front made for an unstable atmosphere. Thunderstorms over northern Texas moved north and northeast along and east of the boundary into Oklahoma. In the midst of torrential rainfall, one thunderstorm briefly became severe with a severe wind gust reported in Pontotoc county. No damage was reported. The torrential rainfall resulted in flash flooding and river flooding over southern and central Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 30, 10:20 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 30, 10:20 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CDT FRI MAR 30 2007

.DISCUSSION...

DUE TO SEVERE WEATHER OPERATIONS...WE ARE CONSOLIDATING THE AREA
FORECAST DISCUSSION INTO ONE ISSUANCE TODAY. SO THIS WILL REPRESENT
THE FORECAST RATIONAL FOR TODAY/TONIGHT...AND THE NEXT 7 DAYS.

COOLER AND DRIER AIR CONTINUES TO ACCELERATE SOUTHWARD ACROSS WEST
TEXAS IN RESPONSE TO THE DEEPENING SURFACE LOW AND ASSOCIATED
BALANCING OF MASS CONVERGENCE WITH ALL THE CONVECTION. THE
ASSOCIATED FRONT IS NEARLY STATIONARY AND EXTENDS NORTHEASTWARD
FROM THE LOW TO NEAR WICHITA FALLS...EL RENO...AND PONCA CITY WITH
ANOTHER WEAKER BUT POTENTIALLY SIGNIFICANT BOUNDARY EXTENDING ACROSS
NORTH TEXAS. HAVE ALREADY LOWERED HIGH TEMPERATURES TODAY DUE TO
THESE TRENDS. CONVECTION IS ALSO EXPANDING ACROSS THE REGION IN
RESPONSE TO AN INTENSE SHORTWAVE TROUGH OVER SOUTHWEST TEXAS AND
WEAKLY CAPPED ENVIRONMENT.

REGARDING THE EVOLUTION OF RELEVANT WEATHER FEATURES THROUGH TONIGHT
WE ARE FOLLOWING A COMPROMISE BETWEEN THE NAM AND GFS WHICH HAS THE
SURFACE LOW DEEPENING ALONG THE ABOVE MENTIONED FRONT LATER TODAY
WHILE LIFTING NORTHWARD ALONG IT. THIS SCENARIO WOULD ALSO ALLOW THE
BOUNDARY OVER NORTH TEXAS TO LIFT COMPLETELY NORTHWARD WITH THE
SURFACE LOW AND ALLOW THE WARM SECTION OVER CENTRAL TEXAS TO HAVE AT
LEAST AN OPPORTUNITY TO ADVECT INTO SOUTH CENTRAL OKLAHOMA...PERHAPS
EVEN FARTHER NORTH...DEPENDING ON CONVECTION NORTH OF IT.

GIVEN THE MAGNITUDE OF LIFT AND ASSOCIATED VERTICAL SHEAR LATE
DEVELOPING OVER THE AREA LATE TODAY/TONIGHT...WE ARE CONCERNED ABOUT
THE POSSIBILITY OF NEEDING A MODERATE RISK FOR THE PROPOSED POSITION
OF THE WARM SECTOR WHICH IS FORECAST TO LIFT COMPLETELY NORTH OF THE
RED RIVER LATE TODAY AND ESPECIALLY TONIGHT. SO THE NOON ISSUANCE OF
THE HAZARDOUS WEATHER OUTLOOK MAY REFLECT THIS THINKING. IF
SUFFICIENT INSTABILITY CAN MANAGE TO WORK ITS WAY INTO THE
REGION...THE POTENTIAL EXISTS FOR A SIGNIFICANT TORNADO
POTENTIAL...WITH STORMS POSSIBLY FORMING IN THE WARM SECTOR...ALONG
WITH AN INTENSE SQUALL LINE NEAR THE EASTWARD SURGING COLD FRONT
LATER TONIGHT. THESE ARE CONCERNS FOR MAINLY LATE TODAY AND THROUGH
TONIGHT. IF THE WARM SECTOR LIFTS EVEN FARTHER NORTH...THE MODERATE
RISK AREA MAY NEED TO LIFTED NORTHWARD WITH IT.

AFTER TONIGHT...SCATTERED -TSRA MAY AFFECT NORTHERN OKLAHOMA ON
SATURDAY AS THE DEEPENING UPPER LOW SUPPORT STEEP LAPES AND WEAK
INSTABILITY ABOVE THE ASSOCIATED CYCLONIC LOWER LEVEL FLOW. WILL
HAVE TO WATCH FOR STRONG WINDS ALONG THE KANSAS BORDER SATURDAY AS
WELL AS A DEEPLY MIXED BOUNDARY LAYER MAY ALSO DEVELOP. NOT
EXPECTING A WIND ADVISORY BUT IT WOULD NOT RULE OUT THE
POSSIBILITY...ESPECIALLY IF THE SURFACE LOW STAYS CLOSE TO THE
KANSAS/OKLAHOMA STATE LINE.

EXPECT THE NEXT CHANCE FOR THUNDERSTORMS TO DEVELOP BY NEXT MONDAY
NIGHT AND TUESDAY AS ANOTHER COLD FRONT ENTERS THE REGION. HAVE MADE
LITTLE CHANGES FOR THESE PERIODS....PREFERRING TO PLACE OUR EMPHASIS
ON TODAY AND TONIGHT.

THE FLOOD WATCH THAT IS ALREADY IN EFFECT WILL NOT BE CHANGED WITH
ANTECEDENT CONDITIONS AND FORECAST QPF STILL SUPPORTING THIS IDEA.

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  55  68  47  79 /  80  20  10  10
HOBART OK         50  68  46  79 /  90  10   0  10
WICHITA FALLS TX  55  70  50  80 /  80  10  10  10
GAGE OK           45  62  43  76 /  80  20   0  10
PONCA CITY OK     55  63  46  77 /  80  30  10  10
DURANT OK         61  71  52  81 /  80  30  10  10

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH SATURDAY MORNING FOR OKZ006>008-011>013-
     015>020-022>032-035-037>048-050>052.

TX...FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ085-086-088>090.

JAMES/PALUCKI
Hazardous weather outlook, Mar 30, 6:58 AM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
758 AM CDT FRI MAR 30 2007

OKZ004>048-050>052-TXZ083>090-301700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
758 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH
CENTRAL... CENTRAL... AND SOUTHERN OKLAHOMA... AND ALL OF WESTERN
NORTH TEXAS THROUGH TONIGHT.

LOCATION...
THE SLIGHT RISK AREA IS MAINLY SOUTHEAST OF A CHEROKEE... TO
CLINTON... TO HOLLIS LINE.

IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS.... WIND GUSTS TO 70 MPH... AND
ISOLATED TORNADOES WILL BE POSSIBLE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 3 PM THROUGH
TONIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH
TONIGHT.

DISCUSSION...
THE MAIN UPPER LOW OVER THE SOUTHERN ROCKIES THIS MORNING WILL MOVE
EAST INTO THE SOUTHERN PLAINS TODAY AND TONIGHT... WITH DISTURBANCES
ROTATING AROUND THE SYSTEM. MEANWHILE... A COLD FRONT WHICH MOVED
ACROSS NORTHWEST OKLAHOMA EARLY THIS MORNING WILL CONTINUE TO MOVE
SOUTHEAST THIS MORNING AND STALL NEAR THE INTERSTATE 44 CORRIDOR
BEFORE LIFTING BACK NORTH. A SURFACE LOW PRESSURE IS ALSO EXPECTED
TO DEVELOP ALONG THE FRONT LATER TODAY. PERIODS OF WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH TONIGHT AS THE UPPER
LOW APPROACHES THE AREA. IF WIDESPREAD ACTIVITY DEVELOPS BEFORE
HEATING CAN DESTABILIZE THE ATMOSPHERE... STRONG INSTABILITY WILL
LIKELY NOT DEVELOP. HOWEVER... AS THE DAY PROGRESSES WIND SHEAR WILL
INCREASE ACROSS THE REGION ALONG WITH COOLING AT THE MID AND UPPER
LEVELS. THIS WIND SHEAR AND COOLING ALOFT ALONG WITH VARIOUS
BOUNDARIES AND A DEVELOPING SURFACE LOW IN THE AREA MAY BE
SUFFICIENT FOR SEVERE STORMS TO DEVELOP. IF ENOUGH HEATING OCCURS...
INSTABILITY AND WIND SHEAR WILL LIKELY BE SUFFICIENT FOR SEVERE
STORMS TO DEVELOP ACROSS MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH
TEXAS. IF SEVERE STORMS DO DEVELOP... ISOLATED TORNADOES... LARGE
HAIL... AND DAMAGING WIND GUSTS WILL BE POSSIBLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAR 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
PERIODS OF HEAVY RAINFALL PRODUCING WIDESPREAD RAINFALL AMOUNTS OF
TWO TO FOUR INCHES... WITH LOCALIZED AMOUNTS OF OVER 5 INCHES
POSSIBLE... WILL RESULT IN RAPID RUNOFF LEADING TO MAINSTEM FLOODING
OF AREA RIVERS AND FLASH FLOODING. URBAN AREAS WILL ALSO BE PRONE TO
FLOODING OF STREETS. A FLOOD WATCH IS IN AFFECT THROUGH SATURDAY
MORNING FOR MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. PLEASE
REFER TO THE FLOOD WATCH PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY CONTINUE OVER PARTS OF THE AREA SATURDAY
AS THE UPPER STORM SYSTEM EXITS THE REGION.

AN ACTIVE WEATHER PATTERN RETURNS TO THE REGION EARLY NEXT
WEEK...WITH ADDITIONAL CHANCES OF SEVERE STORMS.

OTHER HAZARDOUS WEATHER...
LINGERING HEAVY RAIN MAY CONTINUE TO CAUSE FLOODING IN SOME
LOCATIONS SATURDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

MAXWELL

In the hours before

Special weather statement, Mar 30, 11:43 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1243 PM CDT FRI MAR 30 2007

OKZ039-301800-
STEPHENS OK-
1243 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF COMANCHE AT 1243
PM CDT...MOVING NORTH AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Mar 30, 12:13 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
113 PM CDT FRI MAR 30 2007

TXZ090-301830-
CLAY TX-
113 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF JOY AT 113 PM
CDT...MOVING NORTH AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Mar 30, 1:04 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CDT FRI MAR 30 2007

OKZ008-301915-
KAY OK-
204 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.

AT 204 PM...STRONG THUNDERSTORMS EXTENDED FROM 4 MILES SOUTHWEST OF
TONKAWA TO BETWEEN PONCA CITY AND KILDARE...MOVING NORTHWEST AT 35
MPH. VERY HEAVY RAIN...FREQUENT LIGHTNING...WIND GUSTS NEAR 40
MPH...AND SMALL HAIL ARE LIKELY.

PEOPLE IN KAY COUNTY...INCLUDING THE CITY OF PONCA CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Mar 30, 1:21 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT FRI MAR 30 2007

TXZ089-301945-
ARCHER TX-
221 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED FROM 12 MILES
WEST OF DUNDEE TO 5 MILES SOUTHWEST OF MEGARGEL AT 221 PM
CDT...MOVING EAST AT 40 MPH.

WINDS OF 50 TO 60 MPH WILL BE POSSIBLE ACROSS FAR WESTERN ARCHER
COUNTY AFTER 230 PM IF THE STORM MAINTAINS ITS INTENSITY.

PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Mar 30, 1:35 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT FRI MAR 30 2007

OKZ007-301945-
GRANT OK-
235 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF DEER CREEK AT
235 PM CDT...MOVING NORTHWEST AT 30 MPH. 45 MPH WINDS...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN CAN BE EXPECTED.

PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Mar 30, 1:41 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
241 PM CDT FRI MAR 30 2007

OKZ024-025-302000-
CANADIAN OK-OKLAHOMA OK-
241 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN AND OKLAHOMA
COUNTIES.

AT 241 PM...A LINE OF STRONG THUNDERTORMS EXTENDED FROM NEAR WILL
ROGERS WORLD AIRPORT TO TINKER AIR FORCE BASE...MOVING NORTH AT 40
MPH. 45 MPH WINDS...VERY HEAVY RAIN...AND FREQUENT LIGHTNING WILL
ACCOMPANY THESE STORMS.

PEOPLE IN CANADIAN AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF
DEL CITY...EDMOND...MIDWEST CITY AND OKLAHOMA CITY...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.

JAMES

The radar

The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

12 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Stephens

When
March 30, 1:45 PM CST to 3:30 PM CST
Where
Stephens County, Comanche
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.370, -97.970

Rainfall totals of 3 to 6 inches fell over south central Oklahoma during the morning and afternoon of March 30 and generated flash flooding across the region. At 1345 CST, a spotter reported flash flooding in the city of Comanche.

Flash Flood, Jefferson

When
March 30, 1:50 PM CST to 3:00 PM CST
Where
Jefferson County, Waurika
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.170, -98.000

Rainfall totals of 3 to 6 inches fell over south central Oklahoma during the morning and afternoon of March 30 and generated flash flooding across the region. At 1350 CST, the Jefferson County sheriff reported flash flooding in the city of Waurika.

Flash Flood, Jefferson

When
March 30, 1:50 PM CST to 3:00 PM CST
Where
Jefferson County, 2 mi N of Ryan
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.049, -97.950

Rainfall totals of 3 to 6 inches fell over south central Oklahoma during the morning and afternoon of March 30 and generated flash flooding across the region. At 1350 CST, the Jefferson County sheriff reported that flash flooding had closed U.S. Highway 81 two miles north of the town of Ryan.

Flash Flood, Comanche

When
March 30, 1:51 PM CST to 3:45 PM CST
Where
Comanche County, Lawton
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.620, -98.400

Rainfall of 1 to 2+ inches produced flash flooding in Comanche County during the afternoon of March 30. At 1351 CST, an amateur radio report indicated that flash flooding was occurring over streets and intersections in the city of Lawton.

Flash Flood, Cotton

When
March 30, 2:00 PM CST to 3:45 PM CST
Where
Cotton County, 4 mi WSW of Randlett
Cause
Heavy Rain
Reported by
County Official
Coordinates
34.158, -98.535

Rainfall totals of 2 to 3 inches over Cotton County during the morning and afternoon of March 30 produced flash flooding in the area. At 1400 CST, a Cotton County official reported flash flooding along a small creek 4 miles west-southwest of Randlett had overtopped U.S. Highway 36.

Flash Flood, Cotton

When
March 30, 2:00 PM CST to 3:45 PM CST
Where
Cotton County, 1.5 mi NNW of Walters
Cause
Heavy Rain
Reported by
County Official
Coordinates
34.370, -98.310

Rainfall totals of 2 to 3 inches over Cotton County during the morning and afternoon of March 30 produced flash flooding in the area. At 1400 CST, a Cotton County official reported that East Cache Creek was out its banks near the NS2620 County Road 1.5 miles north-northwest of Walters.

Flash Flood, Cotton

When
March 30, 2:00 PM CST to 3:45 PM CST
Where
Cotton County, 3 mi N of Randlett
Cause
Heavy Rain
Reported by
County Official
Coordinates
34.223, -98.470

Rainfall totals of 2 to 3 inches over Cotton County during the morning and afternoon of March 30 produced flash flooding in the area. At 1400 CST, a Cotton County official reported that Deep Red Creek was out its banks 3 miles north of Randlett near U.S. Highway 277 Bridge.

Flash Flood, Stephens

When
March 30, 2:00 PM CST to 3:30 PM CST
Where
Stephens County, Duncan
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.520, -97.950

Rainfall totals of 3 to 6 inches fell over south central Oklahoma during the morning and afternoon of March 30 and generated flash flooding across the region. At 1400 CST, the Stephens County emergency manager reported flash flooding in the city of Duncan with floodwaters running as deep as 3 feet in some places.

Flash Flood, Cotton

When
March 30, 2:30 PM CST to 3:45 PM CST
Where
Cotton County, Walters
Cause
Heavy Rain
Reported by
County Official
Coordinates
34.350, -98.300

Rainfall totals of 2 to 3 inches over Cotton County during the morning and afternoon of March 30 produced flash flooding in the area. At 1430 CST, a Cotton County official reported that several streets on the northern edge of the city of Walters were closed due high water.

Flash Flood, Carter

When
March 30, 6:00 PM CST to 8:15 PM CST
Where
Carter County, Ardmore
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.180, -97.130

Rainfall totals of 2 to 3 inches over Carter County during the afternoon of March 30 produced flash flooding in the area. At 1800 CST, the Carter County emergency manager reported flash flooding along roadways and low water crossings within the city of Ardmore.

Thunderstorm Wind, Pontotoc

When
March 30, 6:45 PM CST
Where
Pontotoc County, 0.91 mi NE of Harden City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.609, -96.589

Damage reported to trees with one foot diameter limbs torn off. Some of the trees were large Bois D' Arc.

Flash Flood, Murray

When
March 30, 7:05 PM CST to March 31, 10:00 PM CST
Where
Murray County, 4 mi S of Davis
Cause
Heavy Rain
Reported by
Public
Coordinates
34.442, -97.120

Rainfall totals of 2 to 3 inches over Murray County during the afternoon of March 30 produced flash flooding in the area. At 1955 CST, the public reported flash flooding 4 miles south of the city of Davis in Turner Falls Park. In addition, the USGS river gage along Honey Creek at the low water crossing near the entrance of Turner Falls Park crested at a stage of 4.6 feet during the evening of March 30. The floodwaters on Honey Creek reached a depth of more than 3 feet over the roadway, and park officials were forced to close the crossing. A small creek in the Camp Classen area also rose to several feet over a low water crossing on a local road near the main entrance of the camp, prompting camp officials to close the road.

Flash Flood, Murray

When
March 30, 7:55 PM CST to 10:00 PM CST
Where
Murray County, Chickasaw Nra
Cause
Heavy Rain
Reported by
Public
Coordinates
34.500, -96.980

Rainfall totals of 2 to 3 inches over Murray County during the afternoon of March 30 produced flash flooding in the area. At 19:55 CST, the public reported flash flooding in the Chickasaw National Recreation Area, just south and adjacent to the city of Sulphur. Several creeks including Rock and Travertine Creeks rose high enough to block local roads within the recreation area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24255, 24257, 24258, 24259, 24241, 24242, 24244, 24256, 24254, 24228, 23550, 24212, 24213.